CSN Login
Members Online: 5

information about taxotere

jeancmici
Posts: 682
Joined: Feb 2001

I agreed to be in a clinical trial using either taxol or taxotere for four infusions (every three weeks) or twelve weekly infusions after the four AC. I've had two AC.

I have been reading the discussions about taxol but wonder about taxotere. I am thinking of dropping out of the trial if I get taxotere or weekly infusions.

Also, I feel like I'm getting a cold so that means my scheduled treatment for the 29th may be off???

I appreciate all the postings and helpful information all you wonderful people are giving to others. Thanks a lot.

nancys
Posts: 336
Joined: Aug 2000

Hello jean, I think that the Taxol and Taxotere are very similar chemo drugs. My Onco nurse told me that the Taxotere does not produce an allergic reaction as often as Taxol. That is all I have been told about the drug. When I was taking the A/C. my nose was cold and runny the whole time. Lets hope that is what you describe as getting a cold. I did get a bad cold while on the A/C and took a round of antibiotics and it did delay my treatment by 1 week. I just got my LAST Taxol treatment today and will start radiation in 1 month. Keep asking questions of your health care providers and I'm sure Margaret will have better info for you here. Love to you, Nancy

webaur
Posts: 114
Joined: Feb 2001

Hi, Jean!!

I an just beginning journey through this maze of treatments, so I do not know any thing about Taxol and Taxotere. I do know about the feeling like you are getting a cold of something. I felt that way between my first and second treatments of A/C and also between the second and third treatments. My onc. nurse told me today, that if I had no fever, it wasn't too big of a deal. A fever would indicate a bacterial infection and THAT would cause the chemo to be delayed. She said that if I had just a viral kind of thing it shouldn't interfer with the chemo.

Do hope that you don't have to put your treatment off because of sickness. Also hope that this has helped a little.

Good luck to you and you will be in my prayers. Praying that the Lord with give you His comfort and strength to fight this. Let u know how things go on Thursday!!

Blessings.....Wendy

bdean
Posts: 262
Joined: Feb 2001

Dear Jean:
I had 6 infusions of Taxotere and it caused all kinds of problems--I was very sick, but when changed to TAxol - I did much better--even though it usually works just opposite. So, no one knows exactly how they will react, because every one is different. Chemo hits fast dividing cells even though they are healthy,(chemo cannot tell the difference--it just attacks all fast dividing cells); and from the eyes all the way through the body & around the vulva-- all this area is made up of soft tissues(which are fast dividing cells) and are affected adversly by the chemo. I had cold symptoms for months just due to chemo--then nose would dry out and bleed!!
Good luck and God Bless. Brenda

jeancmici
Posts: 682
Joined: Feb 2001

Thanks Brenda,

I guess with everything in this cancer situation, it's a wait and see - each time is stressful because one can't depend on the last time etc.

Yes, I know about the eyes to the anus etc. with the AC - and the second time the side effects were more pronounced than the first.

I could just stop after the 4 AC and go on to radiation - haven't decided to give it the whole shot with the taxol or taxotere too. Probably I'll try a taxane and see for myself.

Beat of luck to you too, Jean

jeancmici
Posts: 682
Joined: Feb 2001

Hi Wendy,

Thanks, Wendy, for your reply and words of encouragement. Do I remember correctly that you were feeling bad and mentioned that your minister had dropped you from the weekly list of those to pray for.

I was thinking about this and would like to say that,in my experience, people who have not been through this think once the operation is over etc., ( like your lump is gone as your gallstones are gone) that you are home free. They do not understand how this goes on and on......

Perhaps you should say, please don't leave me out of the weekly prayer list - I still need it.

Best to you - Jean

I hope I got the right person for this comment!!

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network